Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 2, 2007, 11:39 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 11:39 PM CDT (04:39 UTC)
- Expired
- May 3, 2007, 12:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 171 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:40 PM CDT | HAIL 0.5 | Zapata, TX | TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA |
| May 3, 12:40 AM CDT | TSTM WND GST 56 | El Sauz, TX | WIND GUST MEASURED AT RIO GRANDE AEROSTAT. |
| May 3, 12:40 AM CDT | HAIL 0.25 | El Sauz, TX | PEA-SIZE HAIL REPORTED BY RIO GRANDE AEROSTAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:48 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 030440 SVRBRO TXC247-427-505-030545- /O.NEW.KBRO.SV.W.0019.070503T0439Z-070503T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1139 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON DAM...EL SAUZ... ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO... * UNTIL 1245 AM CDT * AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF RANDADO TO 19 MILES SOUTHWEST OF ZAPATA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF HEBBRONVILLE TO 19 MILES SOUTHWEST OF ZAPATA... AND MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GUERRA BY 1150 PM CDT... FALCON DAM BY 1205 AM CDT... EL SAUZ BY 1215 AM CDT... LA GLORIA BY 1220 AM CDT... ROMA BY 1225 AM CDT... RIO GRANDE CITY BY 1235 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO DIME SIZE HAS BEEN REPORTED JUST SOUTH OF SAN YGNACIO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2744 9894 2699 9973 2620 9889 2671 9838 $$ KL
1 follow-up statement
000 WWUS54 KBRO 030513 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1212 AM CDT THU MAY 3 2007 TXC247-427-505-030545- /O.CON.KBRO.SV.W.0019.000000T0000Z-070503T0545Z/ JIM HOGG TX-ZAPATA TX-STARR TX- 1212 AM CDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR STARR...ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF LA GLORIA TO FALCON DAM...MOVING SOUTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... EL SAUZ BY 1220 AM CDT... ROMA AND LA GLORIA BY 1225 AM CDT... RIO GRANDE CITY BY 1240 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO DIME SIZE HAS BEEN REPORTED IN ZAPATA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2744 9894 2699 9973 2620 9889 2671 9838 $$ KL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:10 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 2, 8:10 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT WED MAY 2 2007 .DISCUSSION... THUNDERSTORMS LIKELY TO CLIP NORTHWEST COUNTIES ALTHOUGH SEVERE ACTIVITY MAY HAVE DISSIPATED BY THEN. EXPECT BUILDING MCS TO MOVE ACROSS NORTHERN AREAS IN THE OVERNIGHT HOURS REACHING THE COAST BEFORE MORNING AND USHERING IN A MORE STABLE ENVIRONMENT BY DAYBREAK. HAVE UPDATED OVERNIGHT PERIODS TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. SPS FOR SEVERE POTENTIAL NORTHWEST COMING SHORTLY. && .AVIATION... THE MARINE LAYER SHOULD ADVANCE WEST OVERNIGHT WITH MVFR CEILING DEVELOPING AFTER MIDNIGHT. MVFR CONDITIONS SHOULD PREVAIL THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH THURSDAY AFTERNOON. A FEW STRONG THUNDERSTORMS COULD MOVE THROUGH THE WESTERN PORTIONS OF DEEP SOUTH TEXAS BETWEEN 9 PM AND MIDNIGHT AND THEN POSSIBLY MOVE INTO THE UPPER AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. && .MARINE... THE PRESSURE GRADIENT REMAINS MODERATELY STRONG ALONG THE LOWER TEXAS COAST BUT WINDS HAVE LOWERED BELOW SMALL CRAFT ADVISORY CRITERIA. WILL MAINTAIN EXERCISE CAUTION WORDING FOR ALL MARINE WATERS THROUGH THE EVENING AND OVERNIGHT AS THE UPPER LOW PRESSURE TROUGH OVER WEST TEXAS ADVANCES EAST. A FEW THUNDERSTORMS COULD MOVE INTO THE NORTHERN PORTIONS OF THE LAGUNA MADRE AND THE COASTAL WATERS AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. && .PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 2 2007/ MARINE DISCUSSION UPDATE...LOWERED THE SCA FOR THE LAGUNA. WINDS OFFSHORE REMAIN BELOW CRITERIA BUT WILL CONTINUE TO MONITOR. PREV DISCUSSION...ISSUED 202 PM CDT WED MAY 2 2007...STORM PREDICTION CENTER HAS PLACED WESTERN AND CENTRAL PORTIONS OF BRO CWFA IN SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z THURSDAY MORNING. THUS...ZAPATA...JIM HOGG...STARR ..AND BROOKS COUNTY WILL HAVE MENTION OF SEVERE WEATHER IN UPCOMING ZONE FORECAST PACKAGE. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...NOT SEVERE...EXPECTED FOR THE REMAINDER OF TOMORROW AS MID-LEVEL LOW PRESSURE SYSTEM PUSHES FARTHER EAST. DRY WEATHER WILL THEN PREVAIL FRIDAY THROUGH EARLY NEXT WEEK AS ATMOSPHERE GENERALLY REMAINS TOO DRY TO INTERACT WITH A SERIES OF MID-LEVEL DISTURBANCES THAT WILL PASS OVER DEEP SOUTH TEXAS ON A SOUTHWEST-TO-NORTHEAST FLOW. ALTHOUGH SIGNIFICANT CLOUDINESS IS FORECAST...ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE NEXT SEVERAL DAYS. AVIATION...DAYTIME HEATING AND INCREASED LOW LEVEL MIXING HAS IMPROVED CEILINGS TODAY. EXPECT GENERAL VFR/MVFR TO PREVAIL LATER THIS AFTERNOON AND EVENING WITH LOW MORNING SC DECKS EXPECTED TO RETURN EARLY THURS MORNING LOWERING CEILINGS ONCE AGAIN. THE SAME PATTERN WILL LIKELY REPEAT TOMORROW WITH CEILINGS IMPROVING AFTER SUNRISE. THIS OVERALL TREND IS REFLECTED PRETTY WELL IN THE CURRENT TAF WORDING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/51/64/ABBOTT
Hazardous weather outlook, May 2, 11:13 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1113 PM CDT WED MAY 2 2007 TXZ248>257-031200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1113 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO BRING STRONG WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 64
In the hours before
Special weather statement, May 2, 10:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1006 PM CDT WED MAY 2 2007 TXZ248>254-030400- INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX- 1006 PM CDT WED MAY 2 2007 ...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO... ...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS... A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT. IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY UNTIL 1 AM CDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 3, 12:42 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 48 min |
| May 3, 1:09 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr, Willacy | 32 min |
| May 3, 1:55 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 35 min |
| May 3, 2:04 AM CDT | Special Marine Warning | BRO | 56 min | |
| May 3, 2:12 AM CDT | Special Marine Warning | BRO | 63 min | |
| May 3, 2:24 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 21 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 27 min |
| May 3, 3:04 AM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.